On Existence of Static Metric Extensions in General Relativity

Research output: Contribution to journalArticlepeer-review

20 Scopus citations


Motivated by problems related to quasi-local mass in general relativity, we study the static metric extension conjecture proposed by R. Bartnik. We show that, for any metric on B̄1 that is close enough to the Euclidean metric and has reflection invariant boundary data, there always exists an asymptotically flat and scalar flat static metric extension in M = ℝ3\B1 such that it satisfies Bartnik's geometric boundary condition on ∂ B1.

Original languageEnglish (US)
Pages (from-to)27-46
Number of pages20
JournalCommunications in Mathematical Physics
Issue number1
StatePublished - Oct 2003
Externally publishedYes

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics


Dive into the research topics of 'On Existence of Static Metric Extensions in General Relativity'. Together they form a unique fingerprint.

Cite this